Missouri, 2002Flash Flood in Missouri, June 11 to 12, 2002
June 11 to 12, 2002 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 11, 2:45 PM CST, 7 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT TUE JUN 11 2002
SFC LOW IN SWRN KS WITH FNT WAVING NEWD THRU IW TWD GREAT LAKES.
LOW LVL FLOW AHD OF LOW HAS BEEN STRENGTHING SOME THIS AFTN AND GOOD
WAA HELD TSTMS FRM MCC TOGETHER AS THEY MOVD EWD ACRS NRN MO...THEN
BENT SEWD WITH THICKNESS VALUES INTO CNTRL IL.
FF VALUES WERE AOB 2 INCHES ACRS MUCH OF CWA AND THIS AFTNS COMPLEX
HAS GIVEN 1-2 OR MORE INCHES TO PRE-WET THE GROUND ALG/N OF I-70.
TSTMS HAVE ALREADY FORMED ON OLD BNDRY IN WRN MO AND BEGINNING TO
DVLP IN CNTRL AND ERN KS WITH VRY UNSTABLE AMS IN PLACE. STEERING
FLOW OVERNIGHT WL BCMG MORE WLY W/TIME SO LOOK FOR KS ACTIVITY TO
MOVE EWD ACRS CNTRL/NE MO INTO IL DURG NGT WITH LLJ INCRSG LOOK FOR
QUITE A BIT OF TRAINING.
HV OPTED TO ISSUE A LAST MINUTE FLASH FLOOD WATCH FOR TONIGHT AND WED
FOR NRN 2/3 OF CWA. WITH FNT REMAINING STALLED AND PCPBL WATER
VALUES FCST TO BE OVER 2 INCHES AND THOUGH SVR ACTIVITY WILL BE
ISOLATED I EXPECT A FLOOD EVENT TO TAKE SHAPE.
NO TIME FOR ADDNL INFO...
.STL...FLASH FLOOD WATCH FOR TONIGHT AND WEDNESDAY NORTH OF A LINE
FRM 20 SW OF KJEF TO 40 S OF KSTL TO 20S EFFINGHAM IL. THIS INCLUDES
MOST OF E CNTRL AND NE MO AND SWRN IL.
PEDIGO
In the hours before
Local storm report, Jun 11, 5:53 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT TUE JUN 11 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM PERRY MO 0.88 INCH HAIL
06/11/02 RALLS LARGE TREE LIMBS DOWN
0310 PM IL WIND DAMAGE
06/11/02 PIKE TREES DOWN IN 15 MILE
SWATH FROM BARRY TO
GRIGGSVILLE FROM 310PM TO
320 PM
0315 PM ROCKPORT IL WIND DAMAGE
06/11/02 PIKE POST OFFICE ROOF BLOWN
OFF
0315 PM VERSAAILLES IL WIND DAMAGE
06/11/02 BROWN NUMEROUS TREES AND POWER
LINES DOWNED.
0335 PM HILLVIEW IL WIND DAMAGE
06/11/02 GREENE LARGE TREE LIMBS SNAPPED
AND MACHINE SHED DAMAGED
0345 PM WHITE HALL IL WIND DAMAGE
06/11/02 GREENE NUMEROUS TREES AND POWER
LINES DOWNED.
410 PM CARLINVILLE IL WIND DAMAGE
06/11/02 MACOUPIN TREES DOWNED. SEVERAL
BILLBOARDS BLOWN DOWN.
REPORTED BY MACOUPIN
COUNTY SHERIFF.
0415 PM ST. CHARLES MO WIND DAMAGE
06/11/02 ST CHARLES PUBLIC REPORT OF A 36
INCH DIAMETER TREE DOWN 1
MILE WEST NORTHWEST OF
DOWNTOWN ST. CHARLES.
0415 PM BRIGHTON IL WIND DAMAGE
06/11/02 MACOUPIN TREES DOWNED.
0415 PM 4E CARLINVILLE IL WIND DAMAGE
06/11/02 MACOUPIN TREES DOWNED IN WOMAC
REPORTED BY MACOUPIN
COUNTY SHERIFF.
0420 PM EDWARDSVILLE IL WIND DAMAGE
06/11/02 MADISON TREES DOWNED. NUMEROUS
LARGE TREES AND POWER
LINES DOWN...DAMAGE TO
VEHICLES DUE TO FALLING
TREES. REPORTED BY
EDWARDSVILLE CITY P.D.
0430 PM TROY IL 70 MPH WIND GUST
06/11/02 MADISON REPORTED AT I-270 AND
I-55
0435 PM ST LOUIS MO WIND DAMAGE
06/11/02 ST LOUIS CITY TREES DOWNED AT SKINKER
ROAD... GRAVOIS AND
WALSH
0435 PM LITCHFIELD MO WIND DAMAGE
06/11/02 MONTGOMERY 2 TREES DOWNED IN
LITCHFIELD.
0439 PM HILLSBORO IL WIND DAMAGE
06/11/02 MONTGOMERY TREES DOWNED IN BUTLER
AND HILLSBORO BLOCKING
HIGHWAY 127
445 PM GREENVILLE IL WIND DAMAGE
06/11/02 BOND FEW TREES DOWNED ON SOUTH
SIDE OF TOWN.
0450 PM 3NW BOWLING GREEN MO WIND DAMAGE
06/11/02 PIKE TREES TOPPED AND POWER
LINES DOWNED.
0450 PM BELLEVILLE IL WIND DAMAGE
06/11/02 ST. CLAIR 8 TO 10 INCH DIAMETER
TREES DOWNED REPORTED BY
SPOTTER.
455 PM TRENTON IL WIND DAMAGE
06/11/02 CLINTON NUMEROUS TREE LIMBS AND
POWER LINES DOWNED.
REPORTED BY SEVERE
WEATHER SPOTTER.
0500 PM RAMSEY IL WIND DAMAGE
06/11/02 FAYETTE NUMEROUS TREES AND POWER
LINES DOWNED. IN AND
NORTH OF RAMSEY. REPORTED
BY FAYETTE COUNTY
SHERIFF.
0510 PM CARLYLE IL WIND DAMAGE
06/11/02 CLINTON NUMEROUS TREES AND POWER
LINES DOWNED. REPORTED BY
CLINTON COUNTY SHERIFF.
0510 PM 8NE RAMSEY IL WIND DAMAGE
06/11/02 FAYETTE NUMEROUS TREES DOWNED
NEAR HENICK...MANY
BLOCKED ROADS. REPORTED
BY FAYETTE COUNTY
SHERIFF.
0510 PM 4S VANDALIA IL WIND DAMAGE
06/11/02 FAYETTE TREES DOWNED.
0515 PM BROWNSTOWN IL WIND DAMAGE
06/11/02 FAYETTE NUMEROUS TREES AND POWER
LINES DOWNED. BY COUNTY
SHERIFF OFFICE.
0515 PM WRIGHTS CORNER IL WIND DAMAGE
06/11/02 FAYETTE TREES DOWNED. REPORTED BY
FAYETTE COUNTY SHERIFF.
0540 PM 1E KINMUNDY IL TORNADO
06/11/02 MARION REPORTED BY MARION COUNTY
SHERIFFS DEPARTMENT. ROOF
TAKEN OFF HOME.Special weather statement, Jun 11, 6:30 PM CST, 3 hours 30 minutes before
ILZ098-MOZ052-059>062-120200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT TUE JUN 11 2002
...A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT...
...A FLOOD WATCH IS IN EFFECT FOR TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE REGION THIS
EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. TORRENTIAL RAIN WILL ACCOMPANY THE STRONGER STORMS
ALONG WITH FREQUENT LIGHTNING.
Special weather statement, Jun 11, 7:00 PM CST, 3 hours before
ILZ098-099-MOZ061>064-072-120300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
800 PM CDT TUE JUN 11 2002
...A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT...
...A FLOOD WATCH IS IN EFFECT FOR TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE REGION UNTIL
1000 PM CDT THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS. TORRENTIAL RAIN WILL ACCOMPANY THE
STRONGER STORMS ALONG WITH FREQUENT LIGHTNING.
Special weather statement, Jun 11, 7:39 PM CST, 2 hours 21 minutes before
ILZ097-MOZ026-027-034>036-041-042-047>052-059-060-120215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
839 PM CDT TUE JUN 11 2002
...THE TORNADO WATCH HAS BEEN CANCELLED FOR A PORTION OF NORTHEAST
AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS...
...A FLOOD WATCH CONTINUES FOR TONIGHT...
AT 839 PM...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE
MISSOURI COUNTIES OF MONITEAU...COLE...OSAGE...GASCONADE...
BOONE...CALLAWAY...MONTGOMERY...WARREN...AUDRAIN...LINCOLN...
PIKE...RALLS...MONROE...SHELBY AND MARION...AND THE ILLINOIS
COUNTY OF PIKE. THE THREAT FOR DAMAGING WINDS AND LARGE HAIL
APPEARS TO HAVE ENDED AT THIS TIME IN THIS AREA...ALTHOUGH
THUNDERSTORMS CONTAINING HEAVY RAINFALL CAN STILL BE EXPECTED
FOR THE REST OF TONIGHT.
Special weather statement, Jun 11, 8:00 PM CST, 2 hours before
ILZ058-059-098>102-MOZ061>065-072>075-120300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 PM CDT TUE JUN 11 2002
...THE TORNADO WATCH HAS BEEN CANCELLED FOR A PORTION OF EASTERN
MISSOURI AND SOUTHWEST ILLINOIS...
...A FLOOD WATCH CONTINUES FOR TONIGHT...
AT 900 PM...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE
MISSOURI COUNTIES OF ST CHARLES...FRANKLIN...CRAWFORD...
WASHINGTON...ST FRANCOIS...STE GENEVIEVE...JEFFERSON...ST LOUIS
AND ST LOUIS CITY ALONG WITH THE ILLINOIS COUNTIES OF CALHOUN...
GREENE...JERSEY...MACOUPIN...MADISON...ST CLAIR AND MONROE. THE
THREAT FOR DAMAGING WINDS AND LARGE HAIL APPEARS TO HAVE ENDED AT
THIS TIME ACROSS THIS AREA...ALTHOUGH THUNDERSTORMS CONTAINING HEAVY
RAINFALL CAN STILL BE EXPECTED FOR THE REST OF TONIGHT.
Flash Flood, Montgomery
- When
- June 11, 10:00 PM CST to June 12, 3:00 AM CST
- Where
- Montgomery County, North Portion
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 38.942, -91.470 (the zone’s center; the record gives no point)
Heavy rain flooded numerous roads across the north part of Montgomery County. One car was swept off of Route W four miles south of Vandalia. A woman suffered minor injuries.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2002$2.3 million · F0 · 86 events
- Hail and Damaging Winds in Kansas, June 11 to 12, 2002$61,000 · 1.75 in hail · 43 events
- Flash Flood and Hail in Texas, June 11, 2002$250,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Missouri, June 11, 2002$100,000 · 1.5 in hail · 8 events
- Tornadoes and Flash Flooding in Illinois, June 11, 20021 injured · F0 · 13 events
- Hail and Damaging Winds in Colorado, June 11, 20021.75 in hail · 12 events
- Damaging Winds in Illinois, June 11, 20021 injured · 55 kt wind · 3 events
- Damaging Wind in Pennsylvania, June 11, 20021 injured · 57 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 11 to 12, 20021.75 in hail · 9 events
- Flash Flood in Minnesota, June 11, 2002$14,000 · 1 event
- Hail and Damaging Wind in Kansas, June 11, 20021.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, June 11, 200252 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298226.